Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 25, 2021, 4:11 PM MDT for Prowers County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 4:11 PM MDT (22:11 UTC)
- Expired
- Aug 25, 2021, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 50
County Prowers County, CO
The radar
The Goodland radar (KGLD), 186 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 562 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
166
WWUS85 KPUB 252211
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Wed Aug 25 2021
COZ098-099-252245-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
411 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Prowers
and northeastern Baca Counties through 445 PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of The Saunders Elevator, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 10233 3793 10224 3790 10205 3761 10204
TIME...MOT...LOC 2210Z 205DEG 8KT 3770 10211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
KTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:35 PM MDT, 36 minutes earlier.
Area forecast discussion, Aug 25, 3:35 PM MDT, 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 335 PM MDT Wed Aug 25 2021 .SHORT TERM...(This evening through Thursday) Issued at 335 PM MDT Wed Aug 25 2021 ...Isolated strong to severe storms possible across northern portions of the southeast plains through this evening... Moisture holding strong along and north of highway 50 as of 2 PM this afternoon with dew points in the 50s to around 60 for LHX and LAA and easterly winds having pushed mid 50 dew points westward into PUB. Latest CAMS models suggests the potential for more active thunderstorms across the southeast plains with HREF indicating mean CAPE in the 1000-1500 J/kg range will still be in place across northeast El Paso, northern Crowley and Kiowa counties as of 22z (4PM) around storm initiation time for northern areas. Will need to monitor this area for an isolated severe storm or two into the evening hours with gusty winds up to 60 mph and hail to around 1 inch in diameter the primary concerns. Best deep layer shears values will be across northern areas so this will be the area to watch for an isolated supercell. South of highway 50 and east of a line from Colorado Springs to Pueblo to Kim, low level moisture will be a more limited as it mixes out some through the afternoon. Gusty winds up to 50 mph, lightning and some brief heavy rainfall will be the primary storm risks. Activity will lift off to the northeast this evening with models showing most activity diminishing towards 9-10 PM across the eastern most counties. Increasing southwest flow expected on Thursday ahead of the next upper trough axis. This will bring an influx in mid and high level moisture to the area with isolated to scattered thunderstorms possible across the mountains which will drift off into the adjacent plains in the afternoon. Low level moisture mixes out across the plains vs today which will limit CAPE values to below 500 J/kg for most areas. There could be an axis of higher CAPE across the far southeast plains along an axis from Kim to LAA where up to 750 J/kg will be possible. But overall with limited CAPE and deep layer shear, think the primary concerns will be gusty winds, lightning, and spotty rainfall amounts. Storm motions may be fast enough to mitigate the risk for flash flooding on burn scars some as well, therefore the risk will stay on the low side of the spectrum. We may also see some spotty critical fire weather conditions along the I-25 corridor and far southeast plains, but winds do not look strong enough over a sustained period to warrant any highlights at this time. Temperatures tomorrow should be slightly cooler given more convective cloud cover developing in the afternoon. -KT .LONG TERM...(Thursday night through Wednesday) Issued at 335 PM MDT Wed Aug 25 2021 Thursday night-Friday night...Moderate west to southwest flow aloft across the region Thursday becomes more westerly and weakens some through the day Friday, as a short wave energy remains progged to translate across the Northern Rockies. Latest models continue to indicate a slight increase in mid level moisture along with some uvv (as since in pot vort fields) to support isolated to scattered showers and storms across the region late Thursday afternoon and evening, with the best coverage over near the higher terrain. There could be a few lingering showers and storms through the overnight hours with clearing skies into early Friday morning. Models support more inverted v type soundings, supporting storms with more gusty winds than meaningful rainfall, though can't rule out a few stronger storms producing locally heavy rainfall through the early evening. Friday looks to be a down day for convection with some drier air moving across northern portions of the area, with latest models indicating a few storms firing across the southern tier of the state, where the best available moisture and a weak boundary may be in place across the Raton Mesa. Overnight lows look to be around seasonal levels, with highs on Friday remaining above normal in the 90s across the eastern plains, with highs in the 70s and 80s across the higher terrain and mainly in the 50s and 60s at the peaks. Saturday-Sunday...Another short wave is progged to move across the Northern Tier of States through the day Saturday, which sends a weak front across the plains through the day on Sunday. There remains a modest increase in available moisture on Saturday, with isolated showers and a few possible storms expected across the area Saturday afternoon and evening. There looks to be better chances of storms and wetting rains across the area Sunday afternoon, especially across the southeast mountains and immediate adjacent plains. Well above seasonal temperatures expected once again on Saturday, with highs in the 90s to around the century mark, across the plains, with highs cooling closer to seasonal levels on Sunday in the 80s to lower 90s across the plains. Monday-Wednesday...Longer range models in decent agreement of a secondary surge of subtropical moisture becoming entrained within developing modest southwest flow aloft, especially for the middle part of the next week. Until then, mainly warm and dry weather expected on Monday, with slowly increasing chances of precipitation from west to east for the rest of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 335 PM MDT Wed Aug 25 2021 VFR conditions expected at the TAF sites over the 24 hour period. Southeast winds at KCOs and KPUB could gust to around 20-25 kts through the afternoon before diminishing around 02z. KALS will see winds increase from the southwest with the potential for gusts to around 20 kts in the afternoon. Light diurnally driven winds can be expected overnight. There will be a slightly better chance for isolated high based thunderstorms on Thursday, though odds of the terminals being affected still looks low. Gusty outflow winds up to 40 kts will be possible near the isolated stronger cells Thursday afternoon. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KT LONG TERM...MW AVIATION...KT
Hazardous weather outlook, Aug 25, 10:55 AM MDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1055 AM MDT Wed Aug 25 2021 COZ058>089-093>099-261700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1055 AM MDT Wed Aug 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible along the Palmer Divide and southeast plains, generally east of a line from Calhan to La Junta to Kim. The primary storm risks will be gusty winds up to 50 mph, lightning and brief heavy rainfall. However, there is the possibility for one or two strong to severe storms across Northeast El Paso and Kiowa counties where localized gusts up to 60 mph and hail up to the size of quarters will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated thunderstorms will be possible across the eastern plains with an increase in thunderstorm development expected across both the mountains and plains on Thursday. At this time, severe weather is not expected, though a stronger storm capable of producing small hail and gusty winds will be possible. Isolated to scattered thunderstorms will then be possible each day through the weekend, with the highest chances over the mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across northeast El Paso and Kiowa counties. 31/23
In the hours before
Special weather statement, Aug 25, 4:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
411 PM MDT Wed Aug 25 2021
COZ098-099-252245-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
411 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of southeastern Prowers
and northeastern Baca Counties through 445 PM MDT...
At 410 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of The Saunders Elevator, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Prowers and northeastern Baca Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3764 10233 3793 10224 3790 10205 3761 10204
TIME...MOT...LOC 2210Z 205DEG 8KT 3770 10211
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KTThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:16 PM MDT | Special Weather Statement | PUB | Baca | 29 min |
| Aug 25, 5:42 PM MDT | Special Weather Statement | PUB | Kiowa | 33 min |
| Aug 25, 5:49 PM MDT | Special Weather Statement | PUB | Bent | 26 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.